|Facial wasting early on HIV
Dec 10, 2004
I am asking my question here because on your lipodystrophy forum there doesn't seem to be much activity lately.
I became HIV + about a year ago, and started meds viramune/3tc/viread about 2 months later.
Viral load is <50 and tcells average 450. Age is 38.
When I seroconverted I became quite sick for about two weeks and lost a lot of weight, about 20 lbs. My original height weight was 6 feet and 200 lbs. I am currently around 195 lbs. However, my face still looks thin, specifically in the cheek area. Can I already be developing some lite facial wasting this early? I didn't think much of it at first, but I have people continually asking me if I have lost weight even today. And they specifically say I have lost weight in the face. Though I do not look unhealthy, I was considering maybe sculptra treatment and getting a head start on wasting possibly.
I understand that this might come across as vain, but I do work in corporate sales so it could affect my job.
Thanks for your help and opinions.
Response from Dr. Conway
I'm glad to hear you're doing well on your current therapy. It is one that is not to be expected to cause lipo to any significant extent, it is easy to take (4 pills/day) and doesn't seem to be causing you any significant side effects. As for your facial thinneess, I am not sure what to say. I would not be in favor of plastic surgery at this point, as I am not sure whether it will settle out. A key for me would be how is the face doing over the past few months...If it is slowly getting better, have patience, this may just be you taking a long time to get better from your acute illness. If not, I would still give it more time before making a final decision about treating it. It is possible, but very unlikely that this is lipodystrophy, so I would reserve judgement on this point for 6 months or so. For now, make sure that you are taking care of yourself (with good habits of eating, sleeping and exercise) and give it a bit of time.
Swollen Lymph glands and dying
itching on the head
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.